Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 1, NWS Brownsville, TX

May 5, 2008Jim Hogg County, Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at May 5, 2008, 8:36 AM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2008, 8:36 AM CDT (13:36 UTC)
Expired
May 5, 2008, 10:30 AM CDT
In force
114 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

Counties Jim Hogg County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 143 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1559 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1559 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 051337
FFWBRO
TXC247-505-051530-
/O.NEW.KBRO.FF.W.0001.080505T1336Z-080505T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
836 AM CDT MON MAY 5 2008

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
  NORTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  LOCATIONS AFFECTED INCLUDE...
  HEBBRONVILLE.
  BUSTAMANTE.


* UNTIL 1030 AM CDT

* AT 832 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  TORRENTIAL RAIN OF FOUR INCHES PER HOUR FROM A THUNDERSTORM OVER
  THE WARNED AREA.

WIDESPREAD FLOODING IS OCCURRING...OR WILL OCCUR...IN THE WARNED
AREA. ALL STREAMS WILL FLOOD...AS WILL FAST RISING RIVERS. NUMEROUS
ROADS WILL BE CLOSED...AND LIVESTOCK WILL BE LOST. MOVE TO HIGHER
GROUND IMMEDIATELY

DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN

&&

LAT...LON 2698 9926 2728 9922 2728 9882 2736 9882
      2737 9880 2737 9864 2735 9861 2737 9857
      2736 9856 2691 9848
TIME...MOT...LOC 1336Z 180DEG 0KT 2718 9886

$$

64

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 5, 8:27 AM CDT, 9 minutes earlier.

Area forecast discussion, May 5, 8:27 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
827 AM CDT MON MAY 5 2008

.DISCUSSION...
HAVE UPPED POPS MAINLY FOR THIS MORNING AS BOW ECHO RACES THROUGH
THE NORTHERN PORTION OF THE CWA. REST OF FORECAST LOOKS GOOD.
UPDATES ALREADY OUT.

&&

.PREV DISCUSSION... /ISSUED 245 AM CDT MON MAY 5 2008/

DISCUSSION...A WEAK COLD FRONT HAS STALLED JUST NORTH OF DEEP SOUTH
TEXAS TRIGGERING OFF SOME SHOWERS AND THUNDERSTORMS.  MOST OF THE
SHOWERS AND THUNDERSTORMS WILL BE NORTH OF DEEP SOUTH TEXAS TODAY.
ANOTHER MINOR DISTURBANCE WILL MOVE JUST NORTH OF DEEP SOUTH TEXAS
TONIGHT CAUSING SHOWERS AND THUNDERSTORMS ONCE AGAIN.  WILL CONTINUE
TO HAVE LOW POPS FOR THE NEXT FEW DAYS AS A RIDGE OF HIGH PRESSURE
CONTINUES TO DOMINATE THE AREA.  BRO SOUNDING LAST NIGHT SHOWED A
PRECIP WATER OF 1.73 AND A K-INDEX OF 21.  TEMPERATURES WILL SLOWLY
WARM TO ABOVE NORMAL READINGS BY THE MIDDLE OF THE WEEK WITH A WARM
SOUTHEAST FLOW OF AIR INFLUENCING THE AREA.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64/63
Hazardous weather outlook, May 5, 4:29 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
429 AM CDT MON MAY 5 2008

TXZ248>257-060930-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
429 AM CDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP OVER THE GULF WATERS TUESDAY
NIGHT THROUGH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:06 AM CDTSevere Thunderstorm WarningBROZapata24 min
May 5, 7:30 AM CDTSevere Thunderstorm WarningBROZapata45 min
May 5, 8:01 AM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata44 min
May 5, 9:04 AM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg56 min
May 5, 9:37 AM CDTFlash Flood WarningBROBrooks83 min

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.